Please use this identifier to cite or link to this item: https://ahro.austin.org.au/austinjspui/handle/1/10905
Title: Dexamethasone-induced flares of Trichophyton rubrum masquerading as docetaxel cutaneous toxicity: a case report.
Austin Authors: Azad, Arun A;Kaufman, Melissa;Jayarajan, Jyotsna 
Affiliation: Ludwig Institute for Cancer Research, University of Melbourne, Austin Hospital, Austin Health, 145-163 Studley Road, Heidelberg, Victoria, Australia, 3084.
Issue Date: 23-Jul-2009
Publication information: Cases Journal 2009; 2(): 8552
Abstract: Docetaxel chemotherapy is increasingly used in the treatment of castration-resistant prostate cancer. Cutaneous toxicity is common with docetaxel, occurring in up to 75% of cases. We present an unusual case of castration-resistant prostate cancer in which our patient developed recurrent but transient episodes of skin rash following each cycle of docetaxel. Initially, the rash was attributed to docetaxel cutaneous toxicity however a microbiological diagnosis of Trichophyton rubrum was subsequently made. We postulated that dexamethasone pre-medication transiently suppressed anti-fungal immunity, and indeed further flares were prevented by significantly reducing the dose of dexamethasone while continuing treatment with docetaxel.
Gov't Doc #: 19830081
URI: https://ahro.austin.org.au/austinjspui/handle/1/10905
DOI: 10.4076/1757-1626-2-8552
Journal: Cases journal
URL: https://pubmed.ncbi.nlm.nih.gov/19830081
Type: Journal Article
Appears in Collections:Journal articles

Show full item record

Page view(s)

14
checked on Apr 12, 2024

Google ScholarTM

Check


Items in AHRO are protected by copyright, with all rights reserved, unless otherwise indicated.